Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 174, NWS Louisville, KY

July 27, 2014Nicholas County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2014, 7:23 PM EDT for Nicholas County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 7:23 PM EDT (23:23 UTC)
Expired
Jul 27, 2014, 7:45 PM EDT
In force
22 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

County Nicholas County, KY

The radar

The Jackson,KY radar (KJKL), 101 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:00 PM EDTTornado WatchSPC11 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WUUS53 KLMK 272323
SVRLMK
KYC181-272345-
/O.NEW.KLMK.SV.W.0174.140727T2323Z-140727T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 745 PM EDT

* AT 720 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  CARLISLE...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PLEASANT VALLEY...SPROUT AND MILLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3828 8387 3841 8401 3843 8399 3844 8398
      3842 8394 3837 8391 3837 8390 3837 8388
      3833 8384 3831 8383
TIME...MOT...LOC 2323Z 305DEG 30KT 3840 8396

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH

$$

SCHOETTMER
2 follow-up statements
371 
WWUS53 KLMK 272338
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
738 PM EDT SUN JUL 27 2014

KYC181-272345-
/O.CON.KLMK.SV.W.0174.000000T0000Z-140727T2345Z/
NICHOLAS KY-
738 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
NICHOLAS COUNTY UNTIL 745 PM EDT...

AT 736 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BETHEL...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3828 8387 3833 8392 3835 8392 3837 8391
      3837 8388 3833 8384 3831 8383
TIME...MOT...LOC 2339Z 305DEG 30KT 3832 8382

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH

$$

SCHOETTMER
018 
WWUS53 KLMK 272346
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EDT SUN JUL 27 2014

KYC181-272355-
/O.EXP.KLMK.SV.W.0174.000000T0000Z-140727T2345Z/
NICHOLAS KY-
746 PM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NICHOLAS COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT.

LAT...LON 3828 8387 3833 8392 3835 8392 3837 8391
      3837 8388 3833 8384 3831 8383
TIME...MOT...LOC 2338Z 305DEG 30KT 3832 8383

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:34 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 27, 6:34 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
634 PM EDT Sun Jul 27 2014

...Mesoscale Forecast Update...
Issued at 630 PM EDT Sun Jul 27 2014

Afternoon thunderstorms have faded and pushed off to the SE. However
an unstable air mass remains, with a couple of boundaries still in
play and storms trying to fire along them. First boundary is roughly
along the Cumberland Parkway, left over from earlier storms. The
other is the surface front diving SE across southern Indiana. A
strong cap is in place with 700mb temps at 11-12C, and that is
working against storm intensification. However, steep lapse rates
above and below that cap mean that anything breaking through could
easily go severe, albeit more of a wind risk than a tornado risk.
Given that and coordination with SPC and JKL, will let the Tornado
Watch ride, most likely until its 00Z expiration.

.SHORT TERM (Now through Monday Night)...
Issued at 305 PM EDT Sun Jul 27 2014

...Conditional severe threat continues across south-central KY this
afternoon into early this evening...

The synoptic pattern this afternoon features a strong digging trough
across the Midwest and Great Lakes, with an upstream ridge
amplifying across the western CONUS.  This trough will dig into the
Ohio Valley tonight into tomorrow, allowing for drier weather and
much cooler temperatures to filter into the region.

Before the cooler and drier air works in, we must first deal with a
conditional severe weather threat this afternoon into early this
evening across south-central KY.  A volatile airmass has developed
in this region, with MLCAPEs of 3000+ J/kg according to the latest
SPC mesoanalysis.  However, very warm mid-level air has also
advected into this region (700mb temps around 11C) which is putting
the lid on convection thus far.  Latest satellite imagery shows a
boundary pushing into northern KY as of this writing.  This boundary
is only weakly convergent, thus there remains some uncertainty as to
whether additional convection will be able to push through the cap
and develop along it.  Latest hi-res guidance continues to support
development from 21-22Z along this boundary across southern KY, so
think it is too early to let our guard down.  If scattered
convection is able to develop, effective shear of 40-50 knots will
likely support quick supercell development capable of large hail and
damaging winds.  A conditional tornado threat will be possible with
any storm that can develop given the low-level speed shear, but
veered surface flow will limit low-level hodograph length.

The synoptic cold front located well north across central Illinois
will push through overnight, bringing cooler and drier conditions to
the region.  Overnight lows tonight will fall into the low and mid
60s, with falling dewpoints into the lower 60s.

The upper-level trough will dig into the region Monday afternoon.
This cold core aloft may be enough to induce some isolated
sprinkles/light showers over the Northern Bluegrass region of
Kentucky.  Otherwise, it will be a mainly dry day with much cooler
temperatures as highs will struggle to get out of the upper 70s.

Monday night will be mainly clear as a surface ridge builds in from
the northwest.  With generally light winds, it will be an
unseasonably cool night as temperatures dip into the low to mid
50s!  Some of these values may threaten record lows, so stay tuned.

.LONG TERM (Tuesday through Sunday)...
Issued at 250 PM EDT Sun Jul 27 2014

A highly amplified upper level pattern is expected to persist across
North America this week with a deep trough in the east with a
corresponding upper level ridge out in the west. With the Ohio
Valley being under the influence of the upper trough, we will see
much below normal temperatures for the upcoming work week.

The latest deterministic and ensemble guidance is similar to the
previous 27/00Z guidance which leads to increased forecaster
confidence...especially in the Tuesday through Thursday range.
Surface high pressure will drift across the region at the beginning
of the forecast period.  This will lead to dry conditions with
mainly sunny days and mainly clear nights.  Could get very close to
record lows in some spots Tuesday morning.  In addition, we could
also see some record cold highs on Tuesday afternoon as readings
will only warm into the lower-middle 70s.  We still expect a warm up
from Wednesday into Thursday as temperatures look to warm into the
upper 70s to the lower 80s in the north with middle 80s in the
south.  Overnight lows will generally be in the 60s.

By Friday and into the weekend, the multi-model consensus continues
to agree that the upper level trough over the east will deepen
slightly as several vorticity lobes drop and rotate around the base
of the trough.  As this these lobes rotate through, they may induce
a cut off low to develop across the Ohio Valley.  The 12Z
deterministic Euro solution is not as deep as in previous runs.
However, the main story here will be that somewhat unsettled
conditions are expected to be in place from Friday through Sunday.
Overall, it does not look to be a washout, but scattered diurnally
driven convection looks likely.  Highs through this time fame look
to be in the upper 70s to the lower 80s with overnight lows in the
60s.

&&

.AVIATION (00Z TAF Update)...
Issued at 630 PM EDT Sun Jul 27 2014

Unusually dynamic cold front for mid-July approaching the Ohio
Valley, and will push SE across Kentucky this evening. Will
initialize with gusty west winds and VFR conditions, with SCT-BKN cu
around 4K feet. Broken line of T-storms across Indiana is struggling
to hold together on its south end. While there is an outside chance
for a thunderstorm at any of the terminals this evening,
probabilities are low enough that the worst case would be including
VCTS at one or more sites. That will be a last-minute call, and most
likely would affect LEX, or in the very near-term, BWG.

Winds come around to NW overnight, with enough of a gradient to keep
speeds up at 7-9 kt. Will pick up winds to 10-12 kt by midday Monday
with mixing, and VFR conditions with only fair-weather cu.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Mesoscale......RAS
Short Term.....KJD
Long Term......MJ
Aviation.......RAS
Hazardous weather outlook, Jul 27, 3:23 PM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EDT SUN JUL 27 2014

INZ076>079-083-084-089>092-KYZ023>033-281930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE
323 PM EDT SUN JUL 27 2014 /223 PM CDT SUN JUL 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON INTO THE EARLY EVENING HOURS...ESPECIALLY SOUTH OF THE OHIO
RIVER. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR FRIDAY AND SATURDAY
AS MULTIPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND
FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ034>043-045>049-053>057-061>067-070>078-081-082-281930-
SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
323 PM EDT SUN JUL 27 2014 /223 PM CDT SUN JUL 27 2014/

...TORNADO WATCH 445 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS
AFTERNOON INTO EARLY THIS EVENING...ESPECIALLY ACROSS SOUTH CENTRAL
KENTUCKY. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR FRIDAY AND SATURDAY
AS MULTIPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND
FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/MJ

In the hours before

Local storm report, Jul 27, 4:34 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             3 WNW SUBTLE            36.93N  85.52W
07/27/2014  E1.00 INCH       METCALFE           KY   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE OR BIGGER HAIL... ALSO
            SOME STRONG WINDS.

&&

EVENT NUMBER LMK1400727

MRC
Special weather statement, Jul 27, 4:36 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM CDT SUN JUL 27 2014

KYZ074>076-081-272105-
BARREN KY-CUMBERLAND KY-METCALF KY-MONROE KY-
336 PM CDT SUN JUL 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF GLASGOW...AND MOVING EAST
AT 55 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BURKESVILLE...
  CYCLONE AND WILLOW SHADE...
  DUBRE AND MESHACK...
  WATERVIEW AND MARROWBONE...
  GRIDER AND BOW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3683 8530 3668 8535 3684 8595 3694 8591
TIME...MOT...LOC 2036Z 282DEG 47KT 3686 8579

EER
Local storm report, Jul 27, 4:39 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             1 SE BECKS STORE        36.90N  85.38W
07/27/2014  E1.00 INCH       CUMBERLAND         KY   TRAINED SPOTTER

            HAIL AN INCH IN DIAMETER... FALLING FOR THE PAST SEVEN
            MINUTES.

&&

EVENT NUMBER LMK1400728

MRC
Special weather statement, Jul 27, 4:43 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM CDT SUN JUL 27 2014

KYZ076>078-081-082-272115-
ADAIR KY-CLINTON KY-CUMBERLAND KY-METCALFE KY-RUSSELL KY-
343 PM CDT SUN JUL 27 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOMERSET TO 6 MILES
EAST OF JAMESTOWN TO 7 MILES NORTH OF BURKESVILLE...AND MOVING EAST
AT 50 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  JAMESTOWN...
  ROWENA AND RIBBON...
  WILLIS CREEK AND DESDA...
  SEVENTY SIX...
  NORA AND NARVEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3690 8558 3707 8507 3709 8490 3705 8490
      3700 8483 3695 8490 3696 8494 3692 8495
      3686 8506 3683 8506 3680 8501 3676 8500
      3672 8501
TIME...MOT...LOC 2043Z 288DEG 42KT 3703 8464 3697 8493
          3689 8536

SCHOETTMER
Local storm report, Jul 27, 4:57 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             1 SSE JAMESTOWN         36.98N  85.06W
07/27/2014  E1.75 INCH       RUSSELL            KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1400729

MRC
Special weather statement, Jul 27, 5:11 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM CDT SUN JUL 27 2014

KYZ075-081-272140-
CUMBERLAND KY-MONROE KY-
411 PM CDT SUN JUL 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF TOMPKINSVILLE...AND MOVING EAST
AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TOMPKINSVILLE...
  GRANDVIEW AND HESTAND...
  BLYTHE AND OTIA...
  RAYDURE AND VERNON...
  PEYTONSBURG AND ASHLOCK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3662 8574 3667 8593 3678 8589 3678 8587
      3669 8531 3662 8534 3661 8548
TIME...MOT...LOC 2111Z 280DEG 42KT 3671 8578

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:05 PM EDTSpecial Weather StatementLMKHenry, Oldham30 min
Jul 26, 9:20 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade30 min
Jul 26, 9:46 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade39 min
Jul 26, 9:56 PM EDTSpecial Weather StatementLMKBreckinridge, Bullitt, Edmonson, Grayson, Hardin, Hart and 10 more89 min
Jul 26, 10:08 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson, Spencer47 min
Jul 26, 10:17 PM EDTAreal Flood AdvisoryLMKJefferson88 min
Jul 26, 10:30 PM EDTSevere Thunderstorm WarningLMKAnderson, Larue, Marion, Nelson, Shelby, Spencer and 1 more40 min
Jul 26, 10:32 PM EDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby28 min
Jul 26, 10:34 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart, Larue31 min
Jul 26, 10:46 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Nelson, Taylor29 min
Jul 26, 11:00 PM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Franklin, Marion, Mercer, Nelson and 4 more30 min
Jul 26, 11:11 PM EDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Green, Lincoln, Marion and 1 more29 min
Jul 26, 11:26 PM EDTSevere Thunderstorm WarningLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 2 more39 min
Jul 26, 11:27 PM EDTSpecial Weather StatementLMKFayette, Woodford28 min
Jul 26, 11:30 PM EDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Garrard, Lincoln, Russell and 1 more30 min
Jul 26, 11:44 PM EDTSpecial Weather StatementLMKHarrison, Nicholas46 min
Jul 27, 12:01 AM EDTSpecial Weather StatementLMKCasey, Garrard, Lincoln, Russell29 min
Jul 27, 12:14 AM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas31 min
Jul 27, 3:04 AM EDTSevere Thunderstorm WarningLMKMeade41 min
Jul 27, 3:12 AM EDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade43 min
Jul 27, 3:52 AM EDTSpecial Weather StatementLMKBullitt, Larue, Meade, Nelson43 min
Jul 27, 4:00 AM EDTSevere Thunderstorm WarningLMKMeade40 min
Jul 27, 4:25 AM EDTAreal Flood AdvisoryLMKMeade3 hr
Jul 27, 4:52 AM EDTSpecial Weather StatementLMKHardin, Meade28 min
Jul 27, 4:57 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin38 min
Jul 27, 4:58 AM EDTFlash Flood WarningLMKMeade2 hr
Jul 27, 5:04 AM EDTSevere Thunderstorm WarningLMKHardin31 min
Jul 27, 5:12 AM EDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson28 min
Jul 27, 5:32 AM EDTSpecial Weather StatementLMKGreen, Hart43 min
Jul 27, 5:41 AM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor29 min
Jul 27, 5:42 AM EDTAreal Flood AdvisoryLMKHardin, Larue, Nelson2 hr
Jul 27, 6:07 AM EDTSpecial Weather StatementLMKAdair, Metcalfe28 min
Jul 27, 6:20 AM EDTAreal Flood AdvisoryLMKBreckinridge, Hardin3 hr
Jul 27, 7:25 AM EDTSevere Thunderstorm WarningLMKTrimble30 min
Jul 27, 7:48 AM EDTAreal Flood AdvisoryLMKBullitt, Jefferson, Spencer117 min
Jul 27, 7:51 AM EDTAreal Flood AdvisoryLMKTrimble114 min
Jul 27, 7:58 AM EDTSpecial Weather StatementLMKHenry, Trimble32 min
Jul 27, 8:29 AM EDTSpecial Weather StatementLMKWashington31 min
Jul 27, 9:22 AM EDTSpecial Weather StatementLMKGarrard, Mercer28 min
Jul 27, 9:32 AM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Mercer28 min
Jul 27, 11:07 AM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Franklin, Scott43 min
Jul 27, 11:09 AM EDTSpecial Weather StatementLMKAnderson, Spencer46 min
Jul 27, 11:19 AM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Shelby, Spencer, Woodford31 min
Jul 27, 11:23 AM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott, Woodford32 min
Jul 27, 11:34 AM EDTSpecial Weather StatementLMKJefferson31 min
Jul 27, 11:35 AM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette30 min
Jul 27, 11:51 AM EDTSevere Thunderstorm WarningLMKClark29 min
Jul 27, 12:01 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Madison34 min
Jul 27, 12:02 PM EDTSpecial Weather StatementLMKShelby28 min
Jul 27, 12:21 PM EDTSevere Thunderstorm WarningLMKClark7 min
Jul 27, 12:23 PM EDTSpecial Weather StatementLMKHarrison32 min
Jul 27, 12:28 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott32 min
Jul 27, 12:34 PM EDTSpecial Weather StatementLMKHart31 min
Jul 27, 12:51 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas29 min
Jul 27, 1:02 PM EDTSevere Thunderstorm WarningLMKGreen, Hart33 min
Jul 27, 1:18 PM EDTSpecial Weather StatementLMKLincoln12 min
Jul 27, 1:29 PM EDTSevere Thunderstorm WarningLMKAdair, Green, Russell31 min
Jul 27, 2:05 PM EDTSpecial Weather StatementLMKRussell30 min
Jul 27, 2:07 PM EDTSevere Thunderstorm WarningLMKAdair, Russell23 min
Jul 27, 2:10 PM EDTSpecial Weather StatementLMKClark, Fayette30 min
Jul 27, 2:25 PM EDTTornado WarningLMKRussell19 min
Jul 27, 3:17 PM EDTSpecial Weather StatementLMKCasey28 min
Jul 27, 3:24 PM EDTSevere Thunderstorm WarningLMKCasey, Russell21 min
Jul 27, 4:08 PM EDTSpecial Weather StatementLMKAdair, Russell32 min
Jul 27, 4:17 PM EDTSpecial Weather StatementLMKCumberland28 min
Jul 27, 4:21 PM EDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe29 min
Jul 27, 4:36 PM EDTSpecial Weather StatementLMKCumberland29 min
Jul 27, 4:41 PM EDTSevere Thunderstorm WarningLMKBarren, Cumberland, Metcalfe, Monroe29 min
Jul 27, 4:43 PM EDTSpecial Weather StatementLMKRussell32 min
Jul 27, 4:46 PM EDTSevere Thunderstorm WarningLMKRussell19 min
Jul 27, 4:53 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell32 min
Jul 27, 5:11 PM EDTSpecial Weather StatementLMKMonroe29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.